Why after taking 800mg a day then two weeks later drop it down to just 200mg. Just a concern?
Did you just start on it recently. What you had was a loading dose, and it would be decreased after a short time. Its a funny drug with the dosing getting changed often according to what the dr sees. My Mom is on it, and I see her dose change often.
You are on a loading dose. Reducing to 200 mg. a day after a period of time is normal procedure. The drug must saturate your tissues before dose can be reduced.200 mg. is very effective in the prevention of arrhythmias.
Good luck! It's a nasty drug but a life saver. Make sure you have liver, kidney, lung and thyroid function checked frequently.
- Amiodarone Information for Consumers
- Amiodarone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amiodarone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Oct 2009 • 1 answer
Updated 16 Sep 2012 • 1 answer
Updated 15 May 2014 • 1 answer
Updated 27 Nov 2014 • 2 answers
Updated 2 Mar 2017 • 1 answer